MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002525X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 2.5mm 25cm.018 saber percutaneous transluminal angioplasty (pta) balloon did not fully inflate.It was removed and replaced with another balloon of the same size.After surgery, the operator tested inflation outside the body and observed leakage at one location.The surgery proceeded smoothly without other adverse effects.There was no reported injury to the patient.This occurred after standard procedure and wetting, and after insertion into the vessel.The device was used during a lower limb (below the knee) artery occlusion recanalization and balloon angioplasty.Below the knee dilatation.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, protective balloon cover, or sterile packaging components.No kinks or damage were noted prior to insertion.The device was prepped per the ifu and maintained negative pressure normally.The lesion was moderately calcified with mild vessel tortuosity and 70%¿80% stenosis.The device was used for a chronic total occlusion (cto).No resistance or friction occurred while inserting the balloon through the guide catheter, though mild resistance was encountered while crossing the lesion.The catheter was not in an acute bend and did not kink during use.A 50:50 contrast-to-saline ratio was used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 2.5mm 25cm.018 saber percutaneous transluminal angioplasty (pta) balloon did not fully inflate.It was removed and replaced with another balloon of the same size.After surgery, the operator tested inflation outside the body and observed leakage at one location.The surgery proceeded smoothly without other adverse effects.There was no reported injury to the patient.This occurred after standard procedure and wetting, and after insertion into the vessel.The device was used during a lower limb (below the knee) artery occlusion recanalization and balloon angioplasty.Below the knee dilatation.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, protective balloon cover, or sterile packaging components.No kinks or damage were noted prior to insertion.The device was prepped per the ifu and maintained negative pressure normally.The lesion was moderately calcified with mild vessel tortuosity and 70%¿80% stenosis.The device was used for a chronic total occlusion (cto).No resistance or friction occurred while inserting the balloon through the guide catheter, though mild resistance was encountered while crossing the lesion.The catheter was not in an acute bend and did not kink during use.A 50:50 contrast-to-saline ratio was used.A non-sterile unit of catheter saber 2.5mm25cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon looks like it was not previously inflated.No other damage or anomalies were observed at naked eye on the returned device components.A functional analysis was performed at the pta catheter.An inflator/deflator was connected to the unit and when positive pressure was applied, a leakage could be noted at the distal section of the balloon.Amplified images of the area where the leakage was noted were taken, confirming that the distal end of the balloon was damaged.Evidence of elongation and irregular edges extending toward the interior of the plastic component material was observed.These characteristics are typically associated with the application of heat, which deforms the material beyond its elastic limit until failure occurs.The findings suggest that the material was exposed to a heated tool from the outside of the component.The reported ¿balloon leakage during positive pressure¿ was seen during the product evaluation.The leak was secondary to damage found on the distal portion of the balloon with characteristics that are typically associated with the application of heat.The exact source of the heat is unknown, but investigation findings suggest the damage may be procedurally or handling related because the device was prepped per the ifu and maintained negative pressure normally.This suggest the damages occurred after preparing the device.According to the device ifu, proper functioning of the catheter depends on its integrity, and care should be used when handling the catheter as damage may result from kinking, stretching, or forceful wiping.These instructions are consistent with the observed failure mode (leak) and support that handling factors may contribute to product performance issues.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23036974
Report Number3007635982-2025-00196
Device Sequence Number15755027
Product Code LIT
UDI-Device Identifier20705032069080
UDI-Public(01)20705032069080(17)280331(10)82333632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002525X
Device Lot Number82333632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V18 GUIDEWIRE.; COOK CROSSOVER SHEATH.
Patient Age79 YR
Patient SexMale
Patient Weight86 KG